Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


A generalization of a Brafman-Bailey type identity

Authors: Heng Huat Chan and Yoshio Tanigawa
Journal: Proc. Amer. Math. Soc. 143 (2015), 185-195
MSC (2010): Primary 33C45, 11B37; Secondary 33C05, 33C20
Published electronically: August 28, 2014
MathSciNet review: 3272743
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, J. Wan and W. Zudilin discovered a generalization of an identity discovered by F. Brafman around 1951. In this article, we give a generalization of the identities of Brafman, Wan and Zudilin.

References [Enhancements On Off] (What's this?)

  • [1] W. N. Bailey, Generalized hypergeometric series, Cambridge Tracts in Mathematics and Mathematical Physics, No. 32, Stechert-Hafner, Inc., New York, 1964. MR 0185155 (32 #2625)
  • [2] Fred Brafman, Generating functions of Jacobi and related polynomials, Proc. Amer. Math. Soc. 2 (1951), 942-949. MR 0045875 (13,649i)
  • [3] Heng Huat Chan, The Bailey-Brafman identity and its analogues, J. Math. Anal. Appl. 399 (2013), no. 1, 12-16. MR 2993832,
  • [4] Heng Huat Chan, Yoshio Tanigawa, Yifan Yang, and Wadim Zudilin, New analogues of Clausen's identities arising from the theory of modular forms, Adv. Math. 228 (2011), no. 2, 1294-1314. MR 2822224 (2012h:11063),
  • [5] Heng Huat Chan, James Wan, and Wadim Zudilin, Legendre polynomials and Ramanujan-type series for $ 1/\pi $, Israel J. Math. 194 (2013), no. 1, 183-207. MR 3047067,
  • [6] Z.-W. Sun, List of conjectural series for powers of $ \pi $ and other constants, preprint, arXiv:1102.5649v21 [math.CA] (May 23, 2011).
  • [7] James Wan and Wadim Zudilin, Generating functions of Legendre polynomials: a tribute to Fred Brafman [reprint of MR2885420], J. Approx. Theory 170 (2013), 198-213. MR 3044053,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33C45, 11B37, 33C05, 33C20

Retrieve articles in all journals with MSC (2010): 33C45, 11B37, 33C05, 33C20

Additional Information

Heng Huat Chan
Affiliation: Department of Mathematics, The University of Hong Kong, Pokfulam, Hong Kong – and – Department of Mathematics, National University of Singapore, Block S17, 10 Lower Kent Ridge Road, Singapore 119076

Yoshio Tanigawa
Affiliation: Graduate School of Mathematics, Nagoya University, Nagoya, 464-8602, Japan

Keywords: Brafman's generating function, Clausen's identities, hypergeometric series
Received by editor(s): March 6, 2013
Published electronically: August 28, 2014
Additional Notes: The second author was supported by Grant-in-Aid for Scientific Research No. 24540015
Communicated by: Ken Ono
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society